Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 16, NWS Midland/Odessa, TX

March 21, 2007Jeff Davis County, Reeves County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 21, 2007, 11:32 PM CDT for Jeff Davis County, Reeves County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 21, 2007, 11:32 PM CDT (04:32 UTC)
Expired
Mar 22, 2007, 12:30 AM CDT
In force
58 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

Counties Jeff Davis County, TX, Reeves County, TX

The radar

The Midland/Odessa radar (KMAF), 187 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 4.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1206 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1866 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 220432
SVRMAF
TXC243-389-220530-
/O.NEW.KMAF.SV.W.0016.070322T0432Z-070322T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1132 PM CDT WED MAR 21 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN REEVES COUNTY IN SOUTHWEST TEXAS...
  NORTHEASTERN JEFF DAVIS COUNTY IN SOUTHWEST TEXAS...

* UNTIL 1230 AM CDT

* AT 1129 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES SOUTHWEST OF TOYAVALE...OR 20 MILES NORTH OF FORT DAVIS...
  MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  BUFFALO TRAIL BOY SCOUT CAMP...
  TOYAVALE...
  BALMORHEA...
  SARAGOSA...
  VERHALEN...
  TOYAH LAKE...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3098 10426 3058 10383 3117 10320 3150 10370

$$
3 follow-up statements
000 
WWUS54 KMAF 220455
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1154 PM CDT WED MAR 21 2007

TXC243-389-220530-
/O.CON.KMAF.SV.W.0016.000000T0000Z-070322T0530Z/
REEVES TX-JEFF DAVIS TX-
1154 PM CDT WED MAR 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHEASTERN JEFF DAVIS AND SOUTHERN REEVES COUNTIES...

AT 1150 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6
MILES SOUTH OF TOYAVALE...OR ABOUT 20 MILES NORTHEAST OF FORT
DAVIS...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THE THE SEVERE THUNDERSTORM 
INCLUDE...BALMORHEA AND SARAGOSA. INTERSTATE 10 NEAR BALMORHEA WILL 
ALSO BE AFFECTED.  

LARGE HAIL...DAMAGING WINDS...DEADLY CLOUD TO GROUND LIGHTNING...AND 
VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. REMEMBER...IF YOU CAN 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 

RESIDENTS IN THE PATH OF THE STORM SHOULD SEEK SAFE SHELTER 
IMMEDIATELY.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3106 10412 3058 10383 3117 10320 3150 10370

$$
000 
WWUS54 KMAF 220512
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1211 AM CDT THU MAR 22 2007

TXC243-220521-
/O.CAN.KMAF.SV.W.0016.000000T0000Z-070322T0530Z/
JEFF DAVIS TX-
1211 AM CDT THU MAR 22 2007

...THE SEVERE THUNDERSTORM WARNING FOR JEFF DAVIS COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS EXITED JEFF DAVIS 
COUNTY...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 3120 10395 3081 10357 3117 10320 3150 10370

$$

TXC389-220530-
/O.CON.KMAF.SV.W.0016.000000T0000Z-070322T0530Z/
REEVES TX-
1211 AM CDT THU MAR 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHERN REEVES COUNTY...

AT 1207 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 10 MILES SOUTHEAST OF SARAGOSA...MOVING NORTHEAST AT 25 MPH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3120 10395 3081 10357 3117 10320 3150 10370

$$
000 
WWUS54 KMAF 220518
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1217 AM CDT THU MAR 22 2007

TXC389-220530-
/O.CON.KMAF.SV.W.0016.000000T0000Z-070322T0530Z/
REEVES TX-
1217 AM CDT THU MAR 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHERN REEVES COUNTY...

AT 1212 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 11 MILES SOUTHEAST OF SARAGOSA...MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL CROSS INTERSTATE 10...ABOUT 15 MILES EAST OF 
BALMORHEA.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3120 10395 3081 10357 3117 10320 3150 10370

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 2:10 PM CDT, 9 hours 22 minutes earlier.

Area forecast discussion, Mar 21, 2:10 PM CDT, 9 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
210 PM CDT WED MAR 21 2007

.SHORT TERM...
A PLUME OF SUBTROPICAL MOISTURE...ALONG WITH A SHORTWAVE TROUGH
EMBEDDED IN SAME...WILL RESULT IN A CHANCE OF SHOWERS AND
THUNDERSTORMS FOR MUCH OF THE FORECAST AREA OVERNIGHT.  AT
21/18Z...A SURFACE TROUGH/DRYLINE EXTENDED NORTH/SOUTH OVER EASTERN
NEW MEXICO AND THE HIGHER TERRAIN OF WEST TEXAS.  DEWPOINTS IN THE
MID TO UPPER 50S ENCOMPASSED THE EASTERN THIRD OF THE CWA...WHILE
LOW TO MID 20 DEWPOINTS PREVAILED ON THE WESTERN FRINGE OF THE CWA.

BEGINNING TO SEE CUMULUS FORM OVER PORTIONS OF THE SOUTHEAST NEW
MEXICO PLAINS...DAVIS/GLASS MOUNTAINS...AND MARFA PLATEAU THIS
AFTERNOON.  THERE IS A CAP OVER THE AREA...BUT THIS SHOULD BEGIN TO
ERODE AS THE AFOREMENTIONED SHORTWAVE TROUGH CONTINUES EAST/
NORTHEASTWARD INTO THE AREA THIS EVENING.  THINK THUNDERSTORMS WILL
DEVELOP IN AND NEAR THE UPPER TRANS PECOS...IF NOT OVER THE BIG BEND
REGION...BY LATE AFTERNOON/EARLY EVENING AS DRYLINE MOVES BACK TO
THE WEST AND MID LEVEL LIFT INCREASES.  CAPE VALUES NEARING 1000
J/KG...H7 TO H5 LAPSE RATES AROUND 7.5 C/KM...A 100+ KT H25 JET
MOVING INTO THE AREA...AND 0 TO 6 KM BULK SHEAR VECTORS OF AT LEAST
40 KT WILL PROBABLY YIELD SOME SEVERE STORMS.  LARGE HAIL AND
DAMAGING WINDS WILL BE THE MAIN THREAT.  WILL MENTION THIS IN THE
HWO AS A WIDESPREAD SEVERE EVENT IS NOT EXPECTED.

THINK THUNDERSTORMS WILL CONTINUE THIS EVENING AND OVERNIGHT AS A
H85 LOW LEVEL JET INCREASES OVER THE AREA.  THEREFORE...HAVE
INCREASED POPS OVERNIGHT.  MIN TEMPERATURES WILL NOT BE VERY LOW AS
DEWPOINTS LOOK TO BE MAINLY IN THE 50S BY DAYBREAK THURSDAY.
BESIDES...CLOUD COVER WILL BE PRETTY EXTENSIVE.

.LONG TERM...
THE UPPER LEVEL TROUGH IS STRETCHING ACROSS THE WESTERN CONUS WITH
RIDGING ACROSS THE EASTERN CONUS.  THE UPPER LEVEL TROUGH WILL
DEVELOP INTO A CUTOFF LOW THAT WILL FALL SOUTH TO JUST WEST OF BAJA
BEFORE MOVING NORTHEAST UP THROUGH NEW MEXICO AND INTO COLORADO BY
THIS WEEKEND.  CIRCULATION AROUND THE TROUGH/CUTOFF LOW WILL PULL
MID AND UPPER LEVEL MOISTURE FROM THE PACIFIC INTO WEST TEXAS AND
SOUTHEASTERN NEW MEXICO. EARLY NEXT WEEK THE CUT OFF LOW WILL DROP
THROUGH THE SOUTHEAST INTO THE GULF OF MEXICO AS ANOTHER TROUGH
FORMS OFF THE WEST COAST.

MAIN CONCERN FOR THIS FORECAST PACKAGE WILL BE PRECIPITATION
CONCERNS AND SEVERE WEATHER POTENTIAL THROUGH THE WEEKEND.  STARTING
WITH THE PROS FOR BOTH PRECIPITATION AND SEVERE WEATHER...PROGGED
PRECIPITABLE WATER VALUES ARE THREE TO FOUR TIMES NORMAL VALUES OVER
THE NEXT TWO DAYS.  WITH THE MID TO UPPER LEVEL MOISTURE FLOWING
INTO THE AREA...EXPECT THIS TO BE AN ACCURATE PREDICTION.  MULTIPLE
SHORTWAVES WILL TRANSLATE THROUGH THE UPPER LEVEL FLOW AHEAD OF THE
STORM SYSTEM PROVIDING SUBSTANTIAL LIFT ACROSS MUCH OF THE WARNING
AREA.  MID-LEVEL LAPSE RATES APPROACHING 8 DEGREES/KM AND LI/S
APPROACHING NEGATIVE 6 INDICATE INSTABILITY ACROSS MUCH OF THE
AREA...ESPECIALLY IN EASTERN ZONES...ON THURSDAY.  LOOKING AT
CURRENT MODEL PROGS...THE MID-LEVEL LAPSE RATES AND THE LI/S ARE
MORE FAVORABLE FOR SEVERE WEATHER ON THURSDAY THAN ON FRIDAY.
SBCAPE IS ABOUT THE SAME BOTH DAYS.  THE SPC HAS THE AREA
HIGHLIGHTED IN THEIR CURRENT SEVERE WEATHER OUTLOOKS FOR BOTH DAYS.
NOW...THE NEGATIVES FOR THIS MAINLY REVOLVE AROUND THE UNCERTAINTY
SURROUNDING THE MOVEMENT OF THE UPPER LEVEL LOW.  HOWEVER...UNLESS
THERE ARE DRAMATIC CHANGES OF THE TRACK OF THE LOW...RAIN AT LEAST
AND POSSIBLY SEVERE WEATHER WILL LIKELY OCCUR SOMEWHERE IN OUR CWA.
SMALL CHANGES IN THE TRACK WILL SIMPLY ADJUST THE GENERAL AREA OF
PRECIPITATION.

GIVEN THE SLIGHT UNCERTAINTY IN THE FORECAST...WILL LIMIT MENTION OF
SEVERE WEATHER...HEAVY RAIN...AND FLASH FLOODING POTENTIAL TO THIS
AFTERNOON/S ISSUANCE OF THE HWO.  LATER SHIFTS MAY CONSIDER ADDING
SEVERE AND HEAVY RAIN WORDING TO THE ZONES AND ISSUING A FLASH FLOOD
WATCH AS THINGS BEGIN TO COME TOGETHER.

BEYOND SUNDAY...WILL EITHER LEAVE CURRENT GRIDS OR POPULATE WITH THE
MOST RECENT RUN OF THE GFS.  A QUICK GLANCE AT MODELS AND GUIDANCE
INDICATES TEMPERATURES SLIGHTLY ABOVE NORMAL WITH A POSSIBILITY OF
ISOLATED SHOWERS AND THUNDERSTORMS IN THE AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              61  72  59  70  /  40  70  60  50
CARLSBAD NM                54  70  56  69  /  40  40  50  60
DRYDEN TX                  62  71  62  71  /  20  50  50  60
FORT STOCKTON TX           59  72  61  72  /  30  50  60  50
GUADALUPE PASS TX          50  67  52  65  /  30  30  40  40
HOBBS NM                   55  67  58  68  /  50  50  50  70
MARFA TX                   50  71  51  67  /  30  40  50  50
MIDLAND INTL AIRPORT TX    59  70  58  70  /  40  70  60  50
ODESSA TX                  60  71  59  71  /  40  70  60  50
WINK TX                    60  73  60  75  /  50  60  60  50

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

67/74
Hazardous weather outlook, Mar 21, 1:55 PM CDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
155 PM CDT WED MAR 21 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-221900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
155 PM CDT WED MAR 21 2007 /1255 PM MDT WED MAR 21 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
BY LATE AFTERNOON INTO EARLY THIS EVENING...GENERALLY OVER THE
DAVIS/GLASS MOUNTAINS...STOCKTON PLATEAU...AND UPPER TRANS PECOS.
SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING
WINDS THE MAIN THREATS.

ADDITIONAL THUNDERSTORMS WILL DEVELOP OVERNIGHT AND SPREAD INTO
PORTIONS OF THE SOUTHEASTERN NEW MEXICO PLAINS...PERMIAN BASIN...
AND WESTERN LOW ROLLING PLAINS. AN ISOLATED STORM OR TWO COULD
STILL BECOME SEVERE...BUT STRONGER STORMS WILL BE MORE ISOLATED
DURING THE OVERNIGHT HOURS. LOCALLY HEAVY RAINFALL ALSO WILL BE
POSSIBLE WITH ANY OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE LIKELY THURSDAY THROUGH SATURDAY WITH
MULTIPLE RAIN EVENTS POSSIBLE. SEVERE WEATHER ALSO WILL BE
POSSIBLE THURSDAY AFTERNOON AND FRIDAY. HEAVY RAIN WILL BE A
CONCERN THROUGH SATURDAY. LARGE HAIL AND DAMAGING WINDS WILL BE
THE MAIN THREATS ASSOCIATED WITH ANY SEVERE THUNDERSTORM. THE
THREAT OF FLOODING AND SEVERE WEATHER DECREASES SATURDAY. SUNDAY
AND BEYOND...HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING
ALONG AND EAST OF A LAMESA TO FORT STOCKTON LINE.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Mar 21, 7:49 PM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
749 PM CDT WED MAR 21 2007

TXZ061-220115-
ECTOR-
749 PM CDT WED MAR 21 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR ECTOR COUNTY.

A LINE OF STRONG THUNDERSTORM EXTENDING FROM ABOUT 7 MILES NORTHWEST
OF GOLDSMITH...TO 5 MILES WEST OF WEST ODESSA...TO ABOUT 6 MILES
SOUTHEAST OF PENWELL AT 747 PM CDT...WILL CONTINUE TO MOVE NORTHEAST
ACROSS ECTOR COUNTY AT AROUND 30 MPH THROUGH 815 PM CDT.

THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO
AROUND 45 MPH...AREAS OF BLOWING DUST...SMALL HAIL...AND HEAVY
RAINS.

RESIDENTS OF ECTOR COUNTY SHOULD SEEK SAFE SHELTER INDOORS AS THESE
THUNDERSTORMS APPROACH. CONTINUE TO MONITOR NOAA WEATHER RADIO...OR
LOCAL MEDIA STATIONS FOR ADDITIONAL INFORMATION.
Special weather statement, Mar 21, 7:49 PM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
749 PM CDT WED MAR 21 2007

TXZ061-220115-
ECTOR-
749 PM CDT WED MAR 21 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR ECTOR COUNTY.

A LINE OF STRONG THUNDERSTORMS EXTENDING FROM ABOUT 7 MILES
NORTHWEST OF GOLDSMITH...TO 5 MILES WEST OF WEST ODESSA...TO ABOUT 6
MILES SOUTHEAST OF PENWELL AT 747 PM CDT...WILL CONTINUE TO MOVE
NORTHEAST ACROSS ECTOR COUNTY AT AROUND 30 MPH THROUGH 815 PM CDT.

THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO
AROUND 45 MPH...AREAS OF BLOWING DUST...SMALL HAIL...AND HEAVY
RAINS.

RESIDENTS OF ECTOR COUNTY SHOULD SEEK SAFE SHELTER INDOORS AS THESE
THUNDERSTORMS APPROACH. CONTINUE TO MONITOR NOAA WEATHER RADIO...OR
LOCAL MEDIA STATIONS FOR ADDITIONAL INFORMATION.
Local storm report, Mar 21, 8:05 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
805 PM CDT WED MAR 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             12 SSW MONAHANS         31.44N 102.97W
03/21/2007  E0.88 INCH       WARD               TX   LAW ENFORCEMENT

            REPORTED AT THE INTERSECTION OF FM 1219 AND FM 1776.

0650 PM     HAIL             GRANDFALLS              31.34N 102.85W
03/21/2007  E0.75 INCH       WARD               TX   CO-OP OBSERVER

&&

CLINDSEY
Special weather statement, Mar 21, 8:37 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
837 PM CDT WED MAR 21 2007

TXZ062-220200-
MIDLAND-
837 PM CDT WED MAR 21 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN MIDLAND COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF MIDLAND
INTERNATIONAL AIRPORT AT 837 PM CDT...MOVING NORTHEAST AT 20 MPH.
THIS STORM WILL AFFECT THE CITY OF MIDLAND AS WELL MOTORISTS ON
STATE HIGHWAY 158 AND FARM TO MARKET ROAD 1788.

STORM INTENSITY IS INCREASING...AND HAIL...STRONG WINDS NEAR 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN ARE PROBABLE.
Special weather statement, Mar 21, 9:48 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
948 PM CDT WED MAR 21 2007

TXZ074-079-080-220345-
PRESIDIO VALLEY-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
948 PM CDT WED MAR 21 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN PRESIDIO AND WEST
CENTRAL JEFF DAVIS COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 14 MILES SOUTHWEST OF VALENTINE AT
948 PM CDT...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL AFFECT
VALENTINE AND MOTORISTS ON U.S. HIGHWAY 90.

STORM INTENSITY IS INCREASING...AND HAIL...STRONG WINDS NEAR 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN ARE PROBABLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Mar 21, 11:20 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1120 PM CDT WED MAR 21 2007

TXZ058-074-220515-
DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS-
1120 PM CDT WED MAR 21 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN JEFF DAVIS...
SOUTHEASTERN CULBERSON AND SOUTHERN REEVES COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 15 MILES NORTHWEST OF FORT
DAVIS...OR JUST NORTH OF THE MCDONALD OBSERVATORY AT 1117 PM
CDT...MOVING NORTHEAST AT 35 MPH. THIS THUNDERSTORM IS CAPABLE OF
PRODUCING STRONG WIND GUSTS TO AROUND 50 MPH...PEA TO MARBLE SIZE
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND HEAVY RAINS.

THIS STORM WILL MAINLY AFFECT RURAL LOCATIONS IN THE DAVIS
MOUNTAINS...INCLUDING THE BUFFALO TRAIL BOY SCOUT CAMP.

SEEK SHELTER IF THESE THUNDERSTORMS APPROACH YOUR LOCATION.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 8:13 PM CDTSevere Thunderstorm WarningMAFAndrews32 min
Mar 21, 8:14 PM CDTSevere Thunderstorm WarningMAFEctor27 min
Mar 21, 10:19 PM CDTSevere Thunderstorm WarningMAFJeff Davis56 min
Mar 22, 12:32 AM CDTSevere Thunderstorm WarningMAFPecos58 min
Mar 22, 6:35 PM CDTSevere Thunderstorm WarningMAFPecos55 min
Mar 22, 6:39 PM CDTSevere Thunderstorm WarningMAFBrewster66 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.